Sunday, January 23, 2022
HomeHealthWhat Is Pinprick Red Dots on Skin Not Itchy ?

What Is Pinprick Red Dots on Skin Not Itchy ?

Overview

Petechiae are tiny, purple or red spots that appear on your skin. They typically appear on your legs, arms, buttocks, stomach and stomach. There are also spots within your mouth or under the lids of your eyes. These spot-like spots could be an indication of a variety of diseases Some mild, while others are more serious. They may also be an reaction to certain medications.

Although petechiae appear like an alopecia, they’re actually caused by bleeding beneath the skin. One way to identify the difference is to press on the areas. Petechiae will not turn white as you press them. The rash will become pale.

Skin rashes can happen for many reasons and occur in infants, children and even adults.

The majority of times, this type of rash can be caused by tiny blood vessels breaking under the skin, which produce red dots referred to as petechiae. 

If a rash with a pinprick is actually petechiae, it could indicate an unresolved underlying issue like meningitis. If you notice pinprick red spots on your skin that aren’t itchy and appear quickly, you must consult a doctor right away, even though aren’t aware of any other signs.

Here’s what you need to be aware of about petechiae as well as the reasons behind red dots on pinpricks which don’t cause itching.

pinprick red dots on skin not itchy

Meningitis Can Cause Petechiae

Meningitis is an infection of the meninges, or the membranes which surround the spinal cord and the brain.

One of the symptoms associated with meningococcal meningitis is headaches that is accompanied by a petechial rash that is also commonly referred to as the meningitis-related itchy rash. 3 Although the rash is very common however, it isn’t the only one to occur and if you are experiencing other signs of meningitis such as stiff neck or headache, make sure to seek medical attention immediately.

Meningitis is an eczema. In the beginning, you may be able to see petechiae on your arms or elsewhere on the body. They could be white in the case of the test of clear glass as that we discussed earlier, but as the rash grows more severe, it’s going to become non-blanching. The meningitis rash could develop into the purpuric rash that is more like bruising as opposed to pinpricks.

The rashes that cause eczema can be difficult to recognize on people who have darker skin tones. Check for the rashes on lighter areas such as the soles of your feet as well as the fingers of your hands. It may also be visible on the top of the mouth or on the inside of the eyelids.

Meningitis is a severe disease which can progress quickly. If you experience the petechial rash, particularly in conjunction with other symptoms of meningitis like stiff neck or headache get medical attention immediately.

Causes

Petechiae are caused in blood vessels that are tiny (capillaries) split open. In this case blood leaks through the skin.

The conditions that could lead to appearing of petechiae are:

Local injury or trauma that causes skin damage

  1. sunburn
  2. allergic reactions to bites from insects
  3. various autoimmune diseases
  4. Infections caused by bacteria and viruses
  5. an abnormally low blood platelet count
  6. medical treatments for cancer like chemotherapy or radiation
  7. Leukemia as well as bone Marrow issues that could result in a decrease in the amount of platelets
  8. following violent vomiting or coughing — particularly when infants are born.
  9. intense activity that could result in strain, like lifting weights, or giving birth
  10. sepsis
  11. Scurvy
  12. vasculitis
pinprick red dots on skin not itchy

viral fevers, such as dengue, Ebola, and yellow fever, which can cause blood clotting and cause bleeding in the skin

Certain medicines are also related to appearing petechiae. Some drugs that could cause petechiae as an consequence of their use include:

  1. antibiotics
  2. antidepressants
  3. anti-seizure drugs
  4. blood thinners
  5. Heart rhythm medications
  6. Nonsteroidal anti-inflammatory medications ( NSAIDs)
  7. Sedatives

1. Leaks of blood from capillaries

If blood leaks out of the capillaries beneath your skin, tiny red dots that aren’t itchy typically appear. This could be caused by medication or an illness within your body.

The capillaries are the tiniest blood vessels which connect your veins with your arteries. They assist in eliminating harmful substances from your body, and also supply tissues and organs with oxygen as well as important nutrition for the body.

2. Physical Exercise

Another reason that could be behind the red dots on pinpricks could be physical strain, like exercise, having babies or coughing up a lot or vomiting. If you put pressure on your body this could cause blood to leak out of your capillaries, which can cause red dots.

3. Vitamin Deficiency

If you are deficient in Vitamin C, or K then your skin could be red spots.

4. Infections causes

Infections caused due to viruses, bacteria, or fungi could cause these red pinprick dots to form.

Some examples of viral infections..

Flu

Mononucleosis

Cytomegalovirus (CMV)

Endocarditis

Hemorrhagic fevers that are viral (Ebola Dengue, Ebola yellow fever)

Some examples of bacteria-related infections include:

The throat is infected with streptococcal disease.

Meningitis

Sepsis

Scarlet fever

The Rocky Mountains spotted fever

Fungal infections can be described the following:

Cutaneous candidiasis

Skin infections caused by Tinea

5. Inflammation

Inflammation of the capillaries like Henoch-Schonlein-purpura can cause petechiae, or tiny red spots on your skin.

6. The blood and Immune Disorders

They can also trigger petechiae:

Hemolytic-uremic Syndrome (HUS) can affect blood vessels and blood vessels [3(3)

Leukemia – an increase in white blood cell count, which indicates cancer of the blood

Vasculitis is an inflammation of blood vessels.

Idiopathic thrombocytopenic Purpura (ITP) is a condition that affects blood clotting

Low platelet counts that prevent the proper blood clotting

7. Drug-related Side Effects

Some drugs may cause petechiae like:

Anti-malarial quinine and qualaquin

Antibiotics – penicillin

Heparin is a blood thinner, as are warfarin

NNSAIDs: naproxen and indomethacin

Anti-seizure medication – valproic Acid and Phenytoin

Sedatives – chloralhydrate

Cardiac – atropine

RELATED ARTICLES

LEAVE A REPLY

Please enter your comment!
Please enter your name here

- Advertisment -

Most Popular

Recent Comments